Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2000, 5:04 PM EDT for Blount County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 6, 2000, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:25 PM EDT | Thunderstorm Wind | Townsend, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS54 KMRX 062104 SVRMRX TNC009-062130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 504 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EASTERN TENNESSEE * UNTIL 530 PM EDT * AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SEYMOUR...OR 9 MILES SOUTHWEST OF SEVIERVILLE...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOWNSEND AROUND 530 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 6, 3:40 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT THU JUL 6 2000 SOLAR POWERED CONVECTION DEVELOPING SHOWERS AND THUNDERSTORMS OVER CUMBERLAND PLATEAU...MOVING SOUTHEAST WITH RIDGE FLOW. SOME STORMS APPEAR VERY STRONG...MERGING OVER MIDDLE TENNESSEE. EXPERIENCE PAST COUPLE OF DAYS SAYS THESE WILL NOT PRODUCE HAIL...BUT BORDERLINE SEVERE WET MICROBURSTS AND BODACIOUS RAINFALL. SOME STREET/SMALL STREAM FLOODING LIKELY UNDER PARTICULAR CELLS. BELIEVE NGM HAS BEST HANDLE ON THINGS. AM LOOKING AT RIDGE OVER MS VALLEY BUILDING OVER NEXT COUPLE OF DAYS WITH WEAK SHORT WAVES MAKING IT DIRTIER BY THE HOUR. BELIEVE PARTLY CLOUDY MOST DAY TIME PERIODS IS BEST WORDING. MOSTLY CLEAR AT NIGHT. BACK DOOR FRONT MAKES HALF-HEARTED ATTEMPT TO ENTER CWA FROM NORTHEAST...BUT AT RNK POINTS OUT...IT'S MOSTLY A DEWPOINT GRADIENT WITH SLIGHTLY DRIER AIR AT SURFACE. MAJOR DRYING AT MID LEVELS WITH WARMING TREND THERE AS WELL WILL PRODUCE CAP THROUGH WEEKEND. TOOK OUT ALL POPS THROUGH MONDAY. TEMPS FROM PREVIOUS PACKAGE LOOK OK FOR MOST PART. MADE SOME MINOR ADJUSTMENTS TO WORDING MAINLY BECAUSE OF BACK DOOR FRONT. WINDS OK WITH WEAK "COLD" AIR WEDGE COMING FROM NORTHEAST DRIVING DRAINAGE PATTERN. FCSTID = 13 CHA 70 92 68 93 / 0 0 0 0 TYS 70 90 64 90 / 0 0 0 0 TRI 68 85 60 86 / 0 0 0 0 OQT 70 90 64 90 / 0 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 23 min |
| Jul 6, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 49 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 56 min |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 56 min |
| Jul 6, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 63 min |
| Jul 6, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 28 min |
| Jul 6, 5:20 PM EDT | Flash Flood Warning | MRX | Greene | 115 min |
| Jul 6, 5:39 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 21 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Polk | 64 min |
| Jul 6, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 30 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.